Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Child had constipation. Recently started passing mucus in stool. Should I consult a doctor?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
Hi. my 3 year old recently started having mucus in his poop. sometimes just mucus. he has a long history of constipation. he has a dr apt in two days. he hasnt had a normal bm in weeks. yesterday was just a small amount of mucus and nothing today
my question is is it safe to wait two days or should he be seen right away. im very worried about him
Posted Mon, 15 Apr 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 1 hour later

Mucus in absence of blood is usually not to worry. He possibly has habitual constipation, but there is a need to rule out other problems like hirschsprungs disease (rare cause).

I would not be worried especially if he is not having abdominal pain, vomiting, abdominal distension and if the is eating well and active; however if any of these symptoms are there, then may need to see doctor urgently.

Hope I answered your query. Should you have any other concerns, I will be glad to help.

Wish him a good healthy life ahead
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor